MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-CABLE; ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, REUSABLE

OLYMPUS WINTER & IBE GMBH HF-CABLE; ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, REUSABLE
Model Number WA00013A
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received to date.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time, however, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported to olympus during preparation for a therapeutic procedure, sparks were present when the hf-cable was connected to the ues-40.Upon reconnecting, the device did not power on.The procedure was completed using a similar device.There were no reports of patient harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to update d8/d9.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined as the device was not returned for evaluation.It is likely age-related wear from repeated bending and/or tensile stress caused the wires in the cable to break.When the generator was then activated, it caused a voltage flashover at the damaged area and resulted in a spark.This is a known issue and in order to reduce the risk of this error, the service life of the cable was limited to 12 months.Therefore, the cause of the damage is most likely age-related wear associated with improper handling.To avoid such incidents, the instructions found in the instructions for use (ifu) should be followed.The service life of the cable is limited to 12 months.After this time, the cable should no longer be used.Furthermore, the cable must be checked for damage before each use and after processing.By gently pulling on the plug (max.20n) you can determine whether the copper strands of the cable are damaged.If the cable does not give way, but remains rigid, the cable is most likely ok at this point.In order not to further shorten the life of the cable, the cable should not be coiled with a loop diameter of less than 10cm, and when unplugging the cable, pull the plug and not the cable.Olympus will continue to monitor field performance for this device.

Brand Name
HF-CABLE
Common Device Name
ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15802271
Report Number9610773-2022-00535
Device Sequence Number5528720
Product Code FAS
UDI-Device Identifier04042761030489
UDI-Public04042761030489
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K100275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA00013A
Device Catalogue NumberWA00013A
Device Lot Number20Y06
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS, MODEL UES-40.
Patient SexUnknown